Journal Article

A Non-Parametric Test of Exogeneity

Richard Blundell and Joel L. Horowitz

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 74, issue 4, pages 1035-1058
Published in print October 2007 | ISSN: 0034-6527
Published online October 2007 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2007.00458.x
A Non-Parametric Test of Exogeneity

More Like This

Show all results sharing this subject:

  • Single Equation Models; Single Variables

GO

Show Summary Details

Preview

This paper presents a test for exogeneity of explanatory variables that minimizes the need for auxiliary assumptions that are not required by the definition of exogeneity. It concerns inference about a non-parametric function g that is identified by a conditional moment restriction involving instrumental variables (IV). A test of the hypothesis that g is the mean of a random variable Y conditional on a covariate X is developed that is not subject to the ill-posed inverse problem of non-parametric IV estimation. The test is consistent whenever g differs from E (YX) on a set of non-zero probability. The usefulness of this new exogeneity test is displayed through Monte Carlo experiments and an application to estimation of non-parametric consumer expansion paths.

Keywords: C20

Journal Article.  8959 words.  Illustrated.

Subjects: Single Equation Models; Single Variables

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.